Introduction: Cardiac injury is one of the most impairing side effects of anticancer treatment. The extension of the range of available drugs, the use of combination regimens and the association with radiation therapy have improved life expectancy; however, they have also caused a rising typology of cardiac toxicities, including not only congestive heart failure, but also myocardial ischemia, thromboembolism, hypertension and arrhythmias.Areas covered: The aim of this review is to describe the evidence of association between bradyarrhythmias and antineoplastic agents, including chemotherapeutic and molecular-targeted drugs in the adult population, to summarize the possible mechanisms of onset and to make suggestions for clinical management. A Medline search for each anticancer agent and associated cardiotoxic, electrocardiographic and arrhythmic alteration was performed for the years January 1970 - January 2012. A cross-referencing search from identified studies was also carried out. Published reports from clinical trials, non-randomized studies, case reports and recent reviews were considered. Only agents with a specific relation to bradyarrhythmias were included and are discussed.Expert opinion: A greater knowledge of this specific cardiac toxicity may help appropriate risk stratification and correct management during treatment and follow-up. The exchange of information among hematologists, oncologists and cardiologists is essential for this purpose.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Antineoplastic drug-induced bradyarrhythmias|
|Data di pubblicazione:||2012|
|Appare nelle tipologie:||1.1 Articolo in rivista|